Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 179, NWS Atlanta, GA

April 19, 20194 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Apr 19, 2019, 10:43 PM EDT for 4 counties in Georgia. It took effect at Apr 20, 2019, 6:02 AM EDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 10:43 PM EDT (02:43 UTC)
In effect from
Apr 20, 2019, 6:02 AM EDT
Expired
Apr 22, 2019, 10:00 PM EDT
In force
64 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Carsonville (CLUG1). The gauge peaked at 22.02 ft at Apr 21, 2019, 12:00 AM EDT.

actionminormoderate102004/2004/2104/2204/2304/24
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02347500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:00 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 19, 7:00 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
700 PM EDT Fri Apr 19 2019

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 338 PM EDT Fri Apr 19 2019/

SHORT TERM /Tonight through Saturday Night/...
Low pressure is currently situated across eastern TN with a nearly N-
S oriented front bi-secting the state of GA. The front will continue
eastward this evening and should clear the CWFA during the late
afternoon/early evening. 500mb analysis shows a closed upper low
across NE MS. This low center will move overhead tonight and
tomorrow. Very strong mid level energy associated with the upper
low, providing enough lift for sct shra well into tomorrow. The
gradient will remain tight through tomorrow, and frequent gusts to
20-25mph will be likely through tomorrow afternoon.

Below normal temps expected overnight and Saturday. However, have
bumped values upwards overnight due to the cloud cover and winds.

NListemaa

LONG TERM /Sunday through Friday/...

No major changes made to the extended forecast at this time. See
previous discussion.

Previous Discussion...
Long term starts out cooler and dry with only small precip chances
over the NE mountains Saturday night quickly coming to an end with
a dry Easter Sunday in store. Temperatures will warm up to start
the work week.

GFS and European are inconsistent with handling rain chances with a
weak cold front on Wednesday and Wednesday night. At this time am
favoring mainly low chances for n and portions of central GA.

Models continue to differ on Thursday with the GFS wetter than
the European. At this time, favoring chance pops for n and most of
central GA.

BDL

&&

.AVIATION...
00Z Update...
VFR/MVFR conditions across the forecast area will become all MVFR
this evening and remain MVFR into Saturday morning. Area of
showers moving into western GA will begin to diminish around
sunset. An area of showers will move back into the forecast area
late tonight and continue into Saturday, ending from the west.
Winds will remain gusty this evening, diminish tonight then become
gusty again Saturday out of the west to southwest.

//ATL Confidence...00Z Update...
Medium on cig heights tonight.
High on the rest of the forecast.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  57  41  72 /  40  60  20   0
Atlanta         45  57  43  72 /  60  70  20   0
Blairsville     40  49  37  67 /  70  70  30   0
Cartersville    43  56  39  72 /  70  70  20   0
Columbus        46  65  44  75 /  50  30   0   0
Gainesville     44  54  41  70 /  60  70  20   0
Macon           44  63  42  74 /  40  20   5   0
Rome            43  57  38  73 /  70  70  20   0
Peachtree City  43  59  41  73 /  60  60  10   0
Vidalia         49  66  46  75 /  30  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Apr 19, 3:37 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
337 PM EDT Fri Apr 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
337 PM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and an isolated thunderstorm will be possible
during the late afternoon hours. Severe weather is not
anticipated. However, thunderstorms will have the potential to
produce gusty winds, locally heavy rainfall and a few lightning
strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected Saturday through Tuesday.
There will be a chance of thunderstorms Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Apr 19, 5:45 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      3 S HOLLINGSWORTH       34.39N  83.50W
04/19/2019                   BANKS              GA   EMERGENCY MNGR

            PEYTON RD WAS FLOODED AT SAMPLE SCALES RD.

&&

EVENT NUMBER FFC1900202

RWILLIS
Local storm report, Apr 19, 6:00 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 SSW MAGNET            33.56N  84.02W
04/19/2019                   ROCKDALE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON CEDAR BROOK DRIVE SE.

&&

EVENT NUMBER FFC1900203

RWILLIS
Local storm report, Apr 19, 6:04 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     TSTM WND DMG     3 S CONYERS             33.62N  84.02W
04/19/2019                   ROCKDALE           GA   911 CALL CENTER

            A TREE WAS DOWNED ONTO LOST VALLEY TRAIL SE.

&&

EVENT NUMBER FFC1900204

RWILLIS
Local storm report, Apr 19, 6:10 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     3 W ALMON               33.61N  83.98W
04/19/2019                   ROCKDALE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON MCCALLA RD SE.

&&

EVENT NUMBER FFC1900205

RWILLIS
Local storm report, Apr 19, 6:14 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     TSTM WND DMG     1 SE MILSTEAD           33.67N  83.97W
04/19/2019                   ROCKDALE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON PINE KNOLL LN NE.

&&

EVENT NUMBER FFC1900206

RWILLIS
Local storm report, Apr 19, 6:23 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TORNADO          3 SSW CEDAR GROVE       32.22N  82.91W
04/19/2019                   LAURENS            GA   NWS STORM SURVEY

            A BRIEF EF-1 TORNADO WITH PEAK WINDS OF 90 MPH TOUCHED
            DOWN ALONG US HWY 331/441 JUST SOUTH OF GA HWY 46 AND
            TRACKED NORTH-NORTHEAST, LIFTING NEAR THE INTERSECTION
            OF FAULK RD AND OAKDALE RD. THE PATH LENGTH WAS 4.6
            MILES. DAMAGE CONSISTED PRIMARILY OF SNAPPED AND
            UPROOTED TREES WITH ROOF DAMAGE EVIDENT TO ONE HOME.

&&

EVENT NUMBER FFC1900207

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:43 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Apr 19, 10:59 PM EDTRiver Flood WarningFFCTalbot, Upson21 days
Apr 20, 8:34 AM EDTRiver Flood WarningFFCClarke, Oconee20 hr
Apr 20, 8:34 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 20, 9:41 AM EDTRiver Flood WarningFFCNewton21 days
Apr 20, 12:15 PM EDTRiver Flood WarningFFCNewton, Walton21 days
Apr 20, 2:13 PM EDTRiver Flood WarningFFCFloyd48 hr
Apr 20, 4:00 PM EDTRiver Flood WarningFFCClarke, Oconee5 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.